Addiction: Substance Abuse Community
Getting off Subutex
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Getting off Subutex

I have been reading posts for years from all over and have never responded. This is my first post. I have many questions about Subutex and wonder if any of you have answers. Long story short, got addicted to Methadone for pain. Went to an addictionologist to get off it. He put me on Subutex. When I finally asked about getting off the Subutex he said there was no need and I could stay on it safely for like. The jerk. I started at 16mg a day almost 5 yrs ago. I am sick of this crap. I have been slowly weaning for awhile now. For every drop in dosage, I go thru withdrawals and feel awful for weeks. When I start feeling better, I cut the dosage again. When I got to .25mg a day, I thought I could go cold turkey. I was wrong. My doctor doesn't know so I've been hoarding the pills so I can wean off and to keep some in case I can't get anymore. This has ruined my life and I am sick of it. I have been doing this all alone with support from my fiance who has never taken pills for anything. No one knows including my family. I feel so alone, depressed and ashamed most of the time. I forgot what feeling normal feels like. I just turned 56 yrs old and my 3 year old grandson is my life. It is so hard to put up a front all the time when feeling so bad. I have considered getting help but was afraid I would be forced to go thru withdrawals and that everyone would find out. Withdrawals from Subutex is hell and takes weeks and weeks to get over. I will get there I no and with God's help. I guess my question is have any of you gone thru this?  For some reason, I am very sensitive to Subutex and weaning is taking forever and I am so tired of feeling bad and being tired. I'm doing all the right things like eating right, exercise, etc. I would love to hear from someone that has been there and done that. Also, I think all of you who are trying deserve a big pat on the back. Addiction, of any kind, is a terrible thing. I just want my life back and not have to feel so alone. Happy to find people like you to finally talk to.
Related Discussions
6 Comments Post a Comment
Blank
Avatar_m_tn
hi mate,im on subutex too (0.8mg daily) i started at 4mg just over 2 years ago.this is my second time getting clean using subutex.previous to this time i did a sub detox, from 4mg dropping down 0.4mg every few weeks until i got to 0.4mg then nothing.then after 3 days i took a naltrexone which hurtme bad i was aching really bad, it took me a few week to feel normal,and get sleeping right.i dont think there is a right answer you just gotta stick it out.im gonna do what youve done and save tiny pieces.you can try having sub one day then miss a day ,then have sub then miss two days.this is what im gonna try.i think a few weeks of restless mood is to be expected.take care chris
Blank
1895503_tn?1332376974
Hi Friend,
I am very much where you are.  I am not on Subutex--Funny, my doctor was just talking about putting me on it yesterday!  So thank you for sharing.  I am in my 3rd month of tapering from Opana ER (an extended relief Opiate that is very, very strong).  I have had to save the pills to taper, as you mentioned.  And, now the office is working with me--and even that is very scary. Last week I traded my 20 mgs pills for 10s and 5s. I have come down from over 40mg 3 times a day.  I am working on my taper.  I often have to stay at a dose for a long while.  And, the worst problem is the anxiety (on top of a pain issue).  My emotions are all messed up.  I am curious as to if you are going through anxiety as well as all the frustration, because it is threatening my taper!  I know there are people who will post about going through a Subutex taper.  So just hold on!  I know you will make it through this.  
Marie
Blank
Avatar_f_tn
Hi there and welcome!    I have never taken Subutex but I know a little bit about it:  It's a tough one!   You really need to find an MD who knows what they're doing so they can help you taper off of this in the proper way.

We don't give taper plans on this forum. It's against the guidelines and terms of use.  I can tell you there's a proper way to taper and most folks who try to do this do it wrong. So,when you say you've been tapering for a while and cutting it down, that's kind of vague. You started at 16 mg and tapered to .25.  How much time did you take to do that?  Just curious. If you did it too quickly that would explain why you're feeling so bad.

The trick to tapering is to cut back a TINY amt. of the drug very slowly over a very long period of time.  I know that's vague too but it's the best I can give you!   It takes awhile.  

You need to get with a doctor to do this because you need the support. Things or symptoms may pop up that you'll need help with...

Five years is a long time to have been on this and,yes, the addictionologist is a jerk!  That's so upsetting hear...

Let me know if you have other questions...
Blank
Avatar_m_tn
Funny thing is there is no way to avoid some form of w/d unless you us any pill.i also think there s the habit and the addiction,addiction is what it is,it can be treated.habit is the harder of the two to beat(i think) because you cant do your drug of choice, you create anxiety in your body tensing up,messed up thoughts etc..learning relaxation techniques helps and positive think also helps.chris
Blank
Avatar_f_tn
Yes, you're right. That's why A GOOD Sub program includes therapy and recovery care and after care all at the same time.

Sub shouldn't really be taken for a long period of time, from all the data I've read and the people I've spoken with. It should be ON a week and OFF quickly over the next three...it's still an opiate.  This gal would probably have done just as well tapering off the Methadone and leaving this stuff alone. Not her fault though...
Blank
Avatar_m_tn
coming of your DOC and staying clean is the best way,but the relapse rates are massive ,thats why a sub/methodone maintance is very useful they get you of street drugs and give you chance to rebuild your like.anyone got any experience with NA meetings?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
motye51
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
Avatar_m_tn
Blank
weaver71
Other
2083449_tn?1381358308
Blank
Sonrissa
NV